Conjugacy separability of certain HNN extensions with normal associated subgroups

Document Type: Research Paper

Authors

University of Malaya

Abstract

In this paper‎, ‎we will give necessary and sufficient conditions for certain HNN extensions of‎ ‎subgroup separable groups with normal associated subgroup to be conjugacy separable‎. ‎In fact‎, ‎we will show that these HNN extensions are conjugacy separable if and only if the normalizer of one of its associated subgroup is conjugacy separable‎..

Keywords

Main Subjects


[1] R. B. J. T. Allenby, Polygonal pro ducts of p olycyclic by nite groups, Bul l. Austral. Math. Soc., 54 (1996) 369-372.

[2] R. B. J. T. Allenby, G. Kim and C. Y. Tang, Residual niteness of outer automorphism groups of certain pinched 1-relator groups, J. Algebra, 246 (2001) 849-858.

[3] R. B. J. T. Allenby, G. Kim and C. Y. Tang, Residual niteness of outer automorphism groups of nitely generated non-triangle Fuchsian groups, Internat. J. Algebra Comput., 15 (2005) 59-72.

[4] G. Baumslag and D. Solitar, Some two-generator one-relator non-Hop an groups, Bul l. Amer. Math. Soc., 68 (1962) 199-201.

[5] N. Blackburn, Conjugacy in nilp otent groups, Proc. Amer. Math. Soc., 16 (1965) 143-148.

[6] D. J. Collins, Recursively enumerable degrees and the conjugacy problem, Acta. Math., 122 (1969) 115-160.

[7] Y. D. Chai, Y. Choi, G. Kim and C. Y. Tang, Outer automorphism groups of certain tree pro ducts of ab elian groups, Bul l. Aust. Math. Soc., 77 (2008) 9-20.

[8] J. L. Dyer, Separating conjugates in amalgamated free pro ducts and HNN-extensions, J. Austral. Math. Soc. Ser. A, 29 (1980) 35-51.

[9] B. Fine and G. Rosenb erger, Conjugacy separability of Fuchsian groups and related questions, Contemp. Math., Amer. Math. Soc., 109 (1990) 11-18.

[10] E. Formanek, Conjugate separability in p olycylic groups, J. Algebra, 42 (1976) 1-10.

[11] E. K. Grossman, On the residual niteness of certain mapping class groups, J. London Math. Soc. (2), 9 (1974) 160-164.

[12] M. Jr. Hall , Coset representations in free groups, Trans. Amer. Math. Soc., 67 (1949) 421-432.

[13] G. Kim, On p olygonal pro ducts of nitely generated ab elian groups, Bul l. Austral. Math. Soc., 45 (1992) 453-462.

[14] G. Kim, Cyclic subgroup separability of generalized free pro ducts, Canad. Math. Bul l., 36 (1993) 296-302.

[15] G. Kim, Cyclic subgroup separability of HNN extensions, Bul l. Korean Math. Soc., 30 (1993) 285-293.

[16] G. Kim, Outer automorphism groups of certain p olygonal pro ducts of groups, Bul l. Korean Math. Soc., 45 (2008) 45-52.

[17] G. Kim and C. Y. Tang, A criterion for the conjugacy separability of amalgamated free pro ducts of conjugacy separable groups, J. Algebra, 184 (1996) 1052-1072.

[18] G. Kim and C. Y. Tang, Conjugacy separability of HNN-extensions of ab elian groups, Arch. Math. (Basel), 67 (1996) 353-359.

[19] G. Kim and C. Y. Tang, Conjugacy separability of generalized free products of nite extension of residual ly nilpotent groups, Group theory (Beijing, 1996), Springer, Singap ore, 1998 10-24.

[20] G. Kim and C. Y. Tang, A criterion for the conjugacy separability of certain HNN-extensions of groups, J. Algebra, 222 (1999) 574-594.

[21] G. Kim and C. Y. Tang, Cyclic subgroup separability of HNN-extensions with cyclic asso ciated subgroups, Canad. Math. Bul l., 42 (1999) 335-343.

[22] G. Kim and C. Y. Tang, Outer automorphism groups of p olygonal pro ducts of certain conjugacy separable groups, J. Korean Math. Soc., 45 (2008) 1741-1752.

[23] G. Kim and C. Y. Tang, Conjugacy separability of certain generalized free pro ducts of nilp otent groups, J. Korean Math. Soc., 50 (2013) 813-828.

[24] R. C. Lyndon and P. E. Schupp, Combinatorial group theory, Reprint of the 1977 edition, Classics in Mathematics, Springer-Verlag, Berlin, 2001.

[25] A. I. Mal'cev, On homomorphisms onto nite groups, Ivanov. Gos Ped. Inst. Ucen. Zap., 18 (1958) 49-60.

[26] W. Magnus, A. Karrass and D. Solitar, Combinatorial group theory, Presentations of groups in terms of generators and relations, Reprint of the 1976 second edition, Dover Publications, Inc., Mineola, NY, 2004.

[27] V. Metaftsis and E. Raptis, Subgroup separability of HNN extensions with ab elian base groups, J. Algebra, 245 (2001) 42-49.

[28] E. Raptis, O. Talelli and D. Varsos, On the conjugacy separability of certain graphs of groups, J. Algebra, 199 (1998) 327-336.

[29] V. N. Remeslennikov, Groups that are residually nite with resp ect to conjugacy, Siberian Math. J., 12 (1971) 783-792.

[30] P. Steb e, Residual niteness of a class of knot groups, Comm. Pure Appl. Math., 21 (1968) 563-583.

[31] C. Y. Tang, Conjugacy separability of generalized free pro ducts of certain conjugacy separable groups, Canad. Math. Bul l., 38 (1995) 120-127.

[32] C. Y. Tang, Conjugacy separability of generalized free pro ducts of surface groups, J. Pure Appl. Algebra, 120 (1997) 187-194.

[33] K. B. Wong and P. C. Wong, Polygonal pro ducts of residually nite groups, Bul l. Korean Math. Soc., 44 (2007) 61-71.

[34] K. B. Wong and P. C. Wong, Conjugacy separability and outer automorphism groups of certain HNN extensions, J. Algebra, 334 (2011) 74-83.

[35] K. B. Wong and P. C. Wong, Residual niteness, Subgroup separability and Conjugacy separability of certain HNN extensions, Math. Slovaca, 62 (2012) 875-884.

[36] K. B. Wong and P. C. Wong, Cyclic subgroup separability of certain graph pro ducts of subgroup separable groups, Bul l. Korean Math. Soc. , 50 (2013) 1753-1763.

[37] P. C. Wong and K. B. Wong, The cyclic subgroup separability of certain HNN extensions, Bul l. Malays. Math. Sci. Soc. (2), 29 (2006) 111-117.

[38] P. C. Wong and K. B. Wong, Residual niteness of outer automorphism groups of certain tree pro ducts, J. Group Theory, 10 (2007) 389-400.

[39] P. C. Wong and K. B. Wong, Subgroup separability and conjugacy separability of certain HNN extensions, Bul l. Malays. Math. Sci. Soc. (2), 31 (2008) 25-33.

[40] W. Zhou and G. Kim, Class-preserving automorphisms and inner automorphisms of certain tree pro ducts of groups, J. Algebra, 341 (2011) 198-208.

[41] W. Zhou and G. Kim, Class-preserving automorphisms of generalized free pro ducts amalgamating a cyclic normal subgroup, Bul l. Korean Math. Soc., 49 (2012) 949-959.